Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 122, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 2007, 5:35 PM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 4, 2007, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 30 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:03 PM CDT | TSTM WND GST 50 | 4 Ne Valley Center, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 042235 SVRICT KSC079-173-042315- /O.NEW.KICT.SV.W.0122.070704T2235Z-070704T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 535 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 615 PM CDT. * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BENTLEY...OR 13 MILES SOUTHWEST OF NEWTON...AND MOVING EAST AT 10 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BENTLEY...HALSTEAD...KECHI...MOUNT HOPE...NEWTON...PARK CITY... SEDGWICK...VALLEY CENTER...NEWTON AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727 $$ LAWSON
3 follow-up statements
000 WWUS53 KICT 042243 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 542 PM CDT WED JUL 4 2007 KSC079-173-042315- /O.CON.KICT.SV.W.0122.000000T0000Z-070704T2315Z/ HARVEY KS-SEDGWICK KS- 542 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SEDGWICK AND SOUTHERN HARVEY COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BENTLEY...OR 12 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR SEDGWICK BY 555 PM CDT. 5 MILES NORTH OF VALLEY CENTER BY 615 PM CDT. THE TOWN OF BENTLEY IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727 $$ CARUSO
000 WWUS53 KICT 042256 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 556 PM CDT WED JUL 4 2007 KSC079-173-042315- /O.CON.KICT.SV.W.0122.000000T0000Z-070704T2315Z/ HARVEY KS-SEDGWICK KS- 556 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SEDGWICK AND SOUTHERN HARVEY COUNTIES UNTIL 615 PM CDT... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SEDGWICK...OR 10 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTH OF VALLEY CENTER BY 600 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727 $$ CARUSO
000 WWUS53 KICT 042313 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 614 PM CDT WED JUL 4 2007 KSC079-173-042324- /O.EXP.KICT.SV.W.0122.000000T0000Z-070704T2315Z/ HARVEY KS-SEDGWICK KS- 614 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK AND SOUTHERN HARVEY COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 609 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727 $$ CARUSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:06 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 4, 2:06 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 206 PM CDT WED JUL 4 2007 .DISCUSSION... MAIN FORECAST CONCERNS ARE STRONG THUNDERSTORM POTENTIAL INTO THIS EVENING...INCLUDING LOCALLY HEAVY RAINFALL. TONIGHT: AS OF 19Z...WEAK FRONT WAS DRAPED FROM NORTHEASTERN THRU SOUTH CENTRAL KS INTO SOUTHWESTERN KS. MCV CIRCULATION IS EVIDENT IN CENTRAL KS. ATMOSPHERE ALREADY BECOMING STRONGLY UNSTABLE WITH MLCAPES OF 2000-3000 J/KG ALONG/SOUTH OF FRONT. WITH UNCAPPED AIRMASS...STORMS HAVE ALREADY ERUPTED ESPECIALLY ALONG WEAK FRONT AND NEAR MCV. EXPECTATIONS ARE THAT THE MCV WILL DROP VERY SLOWLY SOUTHWARD TONIGHT (VIA WEAK NORTHERLY FLOW ALOFT). MCV TRACK WILL BE RIGHT TOWARD DCAPE BULLSEYE (<1500 J/KG) OVER SOUTH CENTRAL KS/NORTHWEST OK. THIS SHOULD AIDE IN COLD POOL GENERATION POTENTIAL IN SOUTH CENTRAL KS LATE THIS PM/EVE. WILL CARRY LIKELY T-STORM CHANCES THERE...WITH CHANCE POPS ELSEWHERE. STRONG INSTABILITY/WEAK SHEAR/HIGH PRECIPITABLE WATER AIRMASS SHOULD YIELD SCATTERED STRONG-SEVERE STORMS IN OUR AREA INTO EARLY EVE...WITH LOCALIZED TORRENTIAL RAINFALL POSSIBLE GIVEN VERY SLOW...ERRATIC STORM MOTION. STORMS (POSSIBLE MCS) MAY CONTINUE OVERNIGHT IN VICINITY OF MCV...ALTHOUGH INTENSITY SHOULD DIMINISH AFTER ABOUT 03Z WITH LACK OF A LOW-LEVEL JET. THURSDAY-FRIDAY: NORTHERLY FLOW ALOFT SHOULD ALLOW MCV TO MOVE SOUTH-SOUTHWESTWARD INTO THE TEXAS PANHANDLE/WESTERN OK THURSDAY. THE FRONTAL BOUNDARY LOOKS TO BECOME VERY DIFFUSE OR WASH OUT VIA MODEL DATA OVER OUR FAR SOUTHERN-MOST COUNTIES AS 850 FLOW TURNS NORTHEASTERLY. THEREFORE PRECIPTATION CHANCES LOOK MUCH LESSER THURSDAY (15-25%) IN OUR SOUTHERN-MOST COUNTIES. WITH 850 HIGH CENTER ACROSS CENTRAL/EASTERN KS THURS NIGHT THROUGH FRIDAY...WILL KEEP THESE PERIODS DRY. HIGHS LOOK TO BE SLIGHTLY BELOW SEASONAL VALUES...EXCEPT FOR CENTRAL KS. SATURDAY-WEDNESDAY: MEDIUM RANGE MODELS SHOW THE UPPER PATTERN DEAMPLIFYING DURING THIS TIME PERIOD...BUT DIFFER SIGNIFICANTLY WITH REGARD TO TIMING/PLACEMENT OF UPPER TROFFING IN THE NORTHERN BRANCH OF JET STREAM...AND WITH REGARD TO EVOLUTION OF SUBTROPICAL UPPER SHEAR AXIS IN THE VICINITY OF THE SOUTHERN PLAINS. THIS LEADS TO CONTINUED LOW CONFIDENCE. UPPER SHEAR AXIS COULD STILL BE IN VICINITY OF OK SUN-WED...AND MAY IMPACT OUR SOUTHERN COUNTIES. GFS/ECMWF TEND TO SUGGEST A COLD FRONT MAY APPROACH THE KS REGION SOMETIME TUES-WED BUT DIFFER ON TIMING. DEEP MOISTURE SHOULD BE AVAILABLE. BEST BET AT THIS JUNCTURE IS TO START WITH SLIGHT CHANCE T-STORMS IN THE SOUTHERN COUNTIES MON AND SPREAD THEM NORTHWARD INTO TUES/WED. TEMPERATURES TO START NEAR NORMAL SUNDAY...THEN TREND THEM DOWN TO SLIGHTLY BELOW NORMAL BY MIDWEEK WITH POSSIBLE FRONT COMING IN. JMC && .AVIATION... 18Z TAFS...ANTICIPATING SCATTERED THUNDERSTORMS TO FORM BY EARLY TO MID-AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS...AS A WEAK COLD FRONT OOZES SOUTH...ALONG WITH A MID-LEVEL MESOSCALE CONVECTIVE VORTEX (MCV)...LEFT OVER FROM LAST NIGHTS THUNDERSTORM ACTIVITY. NOT COMPLETELY CERTAIN ON THUNDERSTORM COVERAGE...SO WENT WITH VCTS WORDING FOR NOW. GIVEN ANTICIPATED DUE SOUTH/SOUTHEAST TRACK OF MCV...THINKING HIGHER THUNDERSTORM COVERAGE MAY BE OVER CENTRAL AND SOUTH-CENTRAL KANSAS. FOR THE MOST PART...THUNDERSTORMS SHOULD DECREASE IN AREAL COVERAGE AND INTENSITY AFTER DARK...AND SHIFT TO EXTREME SOUTHERN KANSAS/NORTHERN OKLAHOMA. POSSIBLY SOME MVFR VISIBILITIES LATE TONIGHT...DUE TO LIGHT WINDS AND MOIST LOW-LEVELS. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 89 67 89 / 50 20 20 10 HUTCHINSON 68 90 67 91 / 50 10 10 0 NEWTON 69 89 67 90 / 50 10 10 0 ELDORADO 69 88 67 88 / 40 20 20 10 WINFIELD-KWLD 70 88 67 88 / 50 20 20 10 RUSSELL 65 92 66 93 / 30 10 10 0 GREAT BEND 65 91 66 93 / 30 10 10 0 SALINA 66 91 67 92 / 30 10 10 0 MCPHERSON 67 90 67 91 / 40 10 10 0 COFFEYVILLE 69 88 67 89 / 30 30 30 10 CHANUTE 69 87 67 89 / 30 20 20 10 IOLA 69 87 67 88 / 30 20 20 10 PARSONS-KPPF 69 87 67 89 / 30 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 2:50 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 250 PM CDT WED JUL 4 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 250 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT MAJOR RIVER FLOODING WILL CONTINUE ON PART OF THE VERDIGRIS AND NEOSHO RIVERS IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS INTO THE EVENING HOURS. A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH...ALONG WITH LOCALLY VERY HEAVY RAIN. HOWEVER...A GOOD MAJORITY OF THE ACTIVITY WILL LIKELY REMAIN BELOW SEVERE LEVELS. THE SEVERE THREAT SHOULD DIMINISH AFTER SUNSET...BUT LOCALLY HEAVY RAINFALL MAY CONTINUE TO BE A THREAT INTO THE OVERNIGHT HOURS ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVER FLOODING WILL CONTINUE ON PARTS OF THE VERDIGRIS AND NEOSHO RIVERS THROUGH SATURDAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS...AND MAY BE CAPABLE OF 40 TO 50 MPH WINDS AND VERY HEAVY RAINS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL AREAS FROM SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THROUGH ABOUT SUNSET THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
In the hours before
Special weather statement, Jul 4, 4:42 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT WED JUL 4 2007 KSZ067-068-042215- HARVEY-RENO- 442 PM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY AND RENO COUNTIES... AT 440 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES NORTHEAST OF HAVEN...OR 13 MILES SOUTHEAST OF HUTCHINSON...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jul 4, 5:00 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 500 PM CDT WED JUL 4 2007 KSZ091-042230- HARPER- 500 PM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HARPER...OR 13 MILES NORTH OF ANTHONY...AND MOVING SOUTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jul 4, 5:04 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 504 PM CDT WED JUL 4 2007 KSZ049-042230- SALINE- 504 PM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 502 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR GYPSUM...OR 17 MILES SOUTHEAST OF SALINA...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jul 4, 5:06 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 506 PM CDT WED JUL 4 2007 KSZ070-042230- GREENWOOD- 506 PM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 502 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MADISON...OR 19 MILES NORTH OF EUREKA...AND MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jul 4, 5:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 511 PM CDT WED JUL 4 2007 KSZ068-083-042245- HARVEY-SEDGWICK- 511 PM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY AND SEDGWICK COUNTIES... AT 506 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MOUNT HOPE...OR 19 MILES SOUTHWEST OF NEWTON...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jul 4, 5:26 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 526 PM CDT WED JUL 4 2007 KSZ068-083-042300- HARVEY-SEDGWICK- 526 PM CDT WED JUL 4 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY AND SEDGWICK COUNTIES... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES EAST OF MOUNT HOPE...OR 15 MILES SOUTHWEST OF NEWTON...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 22 min |
| Jul 4, 4:23 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 40 min |
| Jul 4, 4:38 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.